MAUDE Adverse Event Report: STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH 4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 51503070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
When attaching the tube to the pin holder, the pin holder broke off.Replacement was available.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on the investigation, the root cause was determined to be user related.The failure was caused by an over torque applied on the clamp square head screw.The device inspection revealed that the screw is indeed broken.The screw breakage surface is consistent with a fracture due to over torqueing.The operative technique guide clearly mentions not to overtighten the screws as they might get damage along with the torque wrench.It is unknown if a torque wrench was used, however it is strongly recommended to manipulate the screws with this instrument as it will give an indication of when the appropriate torque is reached.If such instrument is not used, it is likely that the square head screw will break under too much torque.Note as stated in the operative technique guide: ''note: all square head screws need to be tightened to the appropriate torque to maintain adequate stability using the torque wrench.[¿] note: do not overtighten as this may damage the clamp or torque wrench.'' a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
4 HOLE PIN CLAMP, BLUE MONOTUBE TRIAX Ø 20MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8501932
Report Number0008031020-2019-00351
Device Sequence Number2594296
Product Code KTT
UDI-Device Identifier07613327072822
UDI-Public07613327072822
Combination Product (Y/N)N
PMA/510(K) Number
K910483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number51503070
Device Lot NumberY52705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;